Advertisement

Vertical general position

  • R. H. Bing
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 438)

Keywords

General Position Open Cover Vertical Segment Decomposition Space Finite Collection 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. H. Bing, Stable homeomorphisms on E 5 can be approximated by piecewise linear ones, Abstract 607-16, Notices of the Amer. Math. Soc., 10, 1963, 666.Google Scholar
  2. 2.
    _____, Radial engulfing, Conference on Topology of Manifolds, 1967 (John G. Hocking, ed.), 1–18, Prindle, Weber, and Schmidt, Boston, 1968.Google Scholar
  3. 3.
    A. V. Cernavskii, Isotopy of elements and spheres in n-dimensional space for k<2/3 n−1, Dokl. Akad. Nauk. SSSR, 1958 (1964), 62–65, Soviet. Math. Dokl., 5 (1964), 1194–97.MathSciNetGoogle Scholar
  4. 4.
    E. H. Connell, Approximating stable homeomorphisms with piecewise linear ones, Ann. of Math., 78 (1963), 326–338.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Fred D. Crary, Some new engulfing theorems, Thesis, University of Wisconsin-Madison, 1973.Google Scholar
  6. 6.
    R. D. Edwards and L. C. Glaser, A method for shrinking decompositions of certain manifolds, Trans. Amer. Math. Soc. 165 (1972), 45–56.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Robion C. Kirby, Stable homeomorphisms and the annulus conjecture, Ann. of Math., (2) vol. 89 (1969), 575–582.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    K. P. Millett, Homotopy groups of automorphism spaces, Geometrical Topology, The Proceedings of the 1974 Park City Conference, (L. C. Glaser and T. B. Rushing, ed.), Notes in Mathematics Series, Springer Verlag.Google Scholar
  9. 9.
    T. Benny Rushing, Infinite engulfing, (Mimeographed notes), 1972. [See a. Remark 4.14.3 of "Topological Embeddings", Academic Press, 1973; b. A summation of results on infinite engulfing, Proc. Univ. of Oklahoma Topology Conference, 1972; and c. Zentralblatt 246 Abstract 57007.]Google Scholar
  10. 10.
    C. L. Seebeck III, Collaring an (n−1)-manifold in an n-manifold, Trans. Amer. Math. Soc., 148 (1970), 63–68.MathSciNetzbMATHGoogle Scholar
  11. 11.
    J. R. Stallings, The piecewise-linear structure of Euclidean space, Proc. Cambridge Philos. Soc. 58 (1962), 481–488.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Perrin Wright, A uniform generalized Schoenflies theorem, Ann. of Math. 89 (1969), 292–304.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    _____, Radial engulfing in codimension three, Duke Math. J., 39 (1971), 295–298.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    E. C. Zeeman, Seminar on Combinatorial Topology, Institut des Hautes Etudes Scientifiques, 1963, Lemma 38.Google Scholar

Copyright information

© Springer-Verlag 1975

Authors and Affiliations

  • R. H. Bing
    • 1
  1. 1.University of TexasAustin

Personalised recommendations